Pain Pills and high blood sugar..

BogeyGolfer
By BogeyGolfer Latest Reply 2014-03-21 01:15:19 -0500
Started 2014-03-20 19:29:02 -0500

My diet is good and my bs has been very stable since starting levemir in Jan.I have a back issue that just surfaced.. Would taking a vicodan elevate my bs? Could it be the stress of the pain ? Were talking a 100 point rise the evening, after taking the pill in the afternoon.. Anyone encounter the same reaction?


2 replies

jayabee52
jayabee52 2014-03-21 01:15:19 -0500 Report

Howdy BG!
I queried Google using the search parameters "Vicodin and diabetes" Here is an article from WebMD on the medication in general ~ http://www.webmd.com/drugs/drug-3459-Vicodin+... It may also be instructive to read the reviews of this medication here ~ http://www.webmd.com/drugs/drugreview-3459-Vi...

I also looked at Yahoo answers here ~ http://answers.yahoo.com/question/index?qid=2... but the answer chosen as the best answer there could not be verified since the answerer's status in medicine was not apparent.

Best thing would be to go and ask your Pharmacist about this medication's effects on your Diabetes and interactions with any meds you may be taking.

God's best to you

James

diabeticdummy
diabeticdummy 2014-03-20 20:38:17 -0500 Report

Yes I take hydrocodone 10/500 and bg spikes every time but usually goes down after an hour or two and when pain is high so is bg just one of the things we go through with most medications